Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 438, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 26, 2009, 5:46 PM EDT for Morgan County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2009, 5:46 PM EDT (21:46 UTC)
- Expired
- Sep 26, 2009, 6:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Morgan County, GA
The radar
The Robins AFB radar (KJGX), 99 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1105 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 262146
SVRFFC
GAC211-262230-
/O.NEW.KFFC.SV.W.0438.090926T2146Z-090926T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
546 PM EDT SAT SEP 26 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MORGAN COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 630 PM EDT
* AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF RUTLEDGE...MOVING
EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MADISON AND BUCKHEAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING
AND VERY HEAVY RAIN IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3352 8328 3348 8328 3345 8341 3344 8353
3352 8366 3359 8368 3364 8365 3371 8344
3369 8340 3364 8336 3360 8335 3355 8327
TIME...MOT...LOC 2146Z 250DEG 26KT 3354 8365
$$2 follow-up statements
000
WWUS52 KFFC 262202
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 PM EDT SAT SEP 26 2009
GAC211-262230-
/O.CON.KFFC.SV.W.0438.000000T0000Z-090926T2230Z/
MORGAN GA-
602 PM EDT SAT SEP 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR EASTERN MORGAN COUNTY...
AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR MADISON...MOVING EAST AT 30
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
APALACHEE...BUCKHEAD...PARKS MILL AND SWORDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3348 8328 3346 8336 3344 8353 3349 8361
3357 8356 3363 8354 3371 8344 3368 8340
3364 8336 3360 8335 3355 8327
TIME...MOT...LOC 2201Z 250DEG 26KT 3358 8353
$$
19000
WWUS52 KFFC 262225
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 PM EDT SAT SEP 26 2009
GAC211-262234-
/O.EXP.KFFC.SV.W.0438.000000T0000Z-090926T2230Z/
MORGAN GA-
625 PM EDT SAT SEP 26 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORGAN COUNTY
EXPIRES AT 630 PM EDT...
AT 624 PM EDT...THE THUNDERSTORM THAT PROMPTED THE WARNING FOR
MORGAN COUNTY HAD WEAKENED AND WAS MOVING EAST INTO GREENE COUNTY.
WIDESPREAD RAIN AND A FEW THUNDERSTORMS WILL CONTINUE ACROSS MORGAN
COUNTY FOR THE NEXT HOUR...BUT SEVERE THUNDERSTORMS ARE NO LONGER
EXPECTED. VERY HEAVY RAIN WILL RESULT IN AT LEAST MINOR FLOODING AND
SIGNIFICANT RISES ON CREEKS AND STREAMS IN THE AREA. A FLASH FLOOD
WATCH REMAINS IN EFFECT FOR THE COUNTY THROUGH THE EVENING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3348 8328 3346 8336 3344 8353 3349 8361
3357 8356 3363 8354 3371 8344 3368 8340
3364 8336 3360 8335 3355 8327
TIME...MOT...LOC 2224Z 250DEG 26KT 3364 8334
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 3:40 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Sep 26, 3:40 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 340 PM EDT SAT SEP 26 2009 .SYNOPSIS... FINALLY...SOME SIGNIFICANT CHANGES ON THE WAY...THAT WILL BRING A COMPLETE PATTERN CHANGE AND FALL-LIKE WEATHER TO THE REGION EARLY NEXT WEEK. DEEP CLOSED LOW CENTRAL U.S. AND MODERATE SUBTROPICAL RIDGE COVERING THE SE STATES. BACKDOOR FRONT LOCATED ACROSS EC/NE GA...SUPPORTED BY STRONG NEW ENGLAND 1030MB SFC HIGH. VERY MOIST...TROPICAL AIR MASS REMAINS FIRMLY ENTRENCHED ACROSS THE CWA. A STRONG SHORT WAVE WILL DIVE SE FROM CENTRAL CANADA AS THE POLAR JET MAKES A SIGNIFICANT DROP INTO THE CENTRAL U.S. THIS WILL BE THE KICKER THAT RESULTS IN A COMPLETE CHANGE IN THE UPPER ATMOSPHERIC PATTERN FROM THE VERY STATIC RECENT PATTERN TO A VERY ACTIVE PATTERN NEXT WEEK. AS THE SHORT WAVE AND POLAR JET DROP INTO THE CENTRAL U.S...THE CENTRAL U.S. UPPER LOW WILL LIFT NE AND COMBINE WITH THE CANADIAN SHORT WAVE TO RESULT IN A DEEP POLAR VORTEX ACROSS THE GREAT LAKES REGION. THIS WILL PUSH A STRONG COLD FRONT THROUGH THE CWA SUNDAY AND OFF THE SE U.S. COAST BY EARLY MON...RESULTING IN OUR FIRST REAL TASTE OF FALL THIS YEAR AND FINALLY BRINGING AN END TO THE INCESSANT RAINFALL AND FLOODING. 19 && .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... GFS/ECMWF/NAM IN GOOD AGREEMENT ON EVENTS THROUGH THE SHORT TERM. CLEARLY THE MAIN CONCERN WILL BE HEAVY RAIN AND RENEWED FLOODING ON THE HEELS OF THE RECORD FLOODING ACROSS NC/NW/WC GA EARLIER THIS WEEK. ALREADY EXPERIENCING MINOR PROBLEMS IN PARTS OF NC/NW GA...AND IT WILL ONLY BECOME WORSE THROUGH THE EVENING AS LARGE AREA OF SHRA/TSRA NOW ACROSS AL TRANSLATES EAST AHEAD OF FRONT. THROUGH MUCH OF THE AFTERNOON...THE MAIN THREAT FOR HEAVY RAIN/FLOODING WILL REMAIN ACROSS THE NORTHERN COUNTIES...WHERE WEAK SFC CONVERGENCE BOUNDARY EXISTS. TOWARD 00Z...THE THREAT FOR HEAVY RAIN WILL SHIFT FURTHER SOUTH...INCLUDING ATL...AHN...CSG AS THE FRONT BEGINS TO MOVE. WITH PWS STILL NEAR 2.0 INCHES...HEAVIER SHRA/TSRA WILL QUICKLY PRODUCE EXCESSIVE RAINFALL AMOUNTS. HOWEVER...THE THREAT FOR FLASH FLOODING WILL BE LESS SIGNIFICANT AS THE ACTIVITY TRANSLATES FURTHER SOUTH AND EAST BECAUSE OF INCREASED FORWARD SPEED OF THE ACTIVITY. HPC QPF REMAINS ON THE LOW SIDE OF 1.0-1.5 INCHES...AS WE HAVE ALREADY RECEIVED REPORTS OF 2.5 TO 3.0 INCHES OF RAIN IN WHITFIELD COUNTY IN THE LAST COUPLE OF HOURS. GFS QPF SUGGESTS AMOUNTS OF 3.0 TO 3.5 INCHES ACROSS THE NORTH...WITH 1.0 - 2.0 INCH AMOUNTS ACROSS CENTRAL AREAS. MAIN FLASH FLOODING THREAT SHOULD REMAIN NORTH OF I-20. IN ADDITION...THERE IS AT LEAST A MINIMAL THREAT FOR SEVERE THROUGH THE EVENING HOURS...MAINLY IN THE FORM OF DAMAGING WINDS AND EVEN AN ISOLD TORNADO. 25 TO 30KTS OF DEEP LAYER SHEER AND CAPES IN EXCESS OF 1000 J/KG WILL TRANSLATE ACROSS THE AREA IN THE 22Z - 02Z TIME FRAME. ANY BOW OR LINE SEGMENTS...AS IN EVIDENCE ACROSS N/WC AL NOW...WILL NEED TO BE CAREFULLY WATCHED FOR SEVERE. BUT AGAIN...THE MAIN THREAT WILL BE FLASH FLOODING THROUGH THE EVENING HOURS. THE THREAT FOR SHRA/TSRA WILL END ACROSS THE NW HALF OF THE CWA BY 06Z...AND ACROSS ALL EXCEPT THE EXTREME SE BY 12Z...AND THE ENTIRE CWA SHORTLY THEREAFTER. SUNDAY APPEARS TO BE A RELATIVELY WORRY FREE DAY WEATHERWISE. A SECONDARY FRONT...SUPPORTED BY THE DEEPENING GREAT LAKES UPPER LOW...WILL FINALLY PUSH SE THROUGH THE AREA EARLY MON. THIS FRONT WILL FINALLY BRING THE BONA FIDE COOLER...DRIER AIR MASS INTO THE CWA. WHILE NOT AN EXCEPTIONALLY COOL AIR MASS...NOTED BY 850MB TEMPS STILL NEAR +10C...THE AIR MASS WILL BE NOTICEABLY DRIER...WITH PWS FALLING FROM THEIR CURRENT 2.0+ INCH VALUES TO AROUND 0.25 INCH BY EARLY TUE. MIN TEMPS WILL FALL INTO THE 50S AND HIGH TEMPS WILL ONLY REACH THE 70S...A VERY WELCOME CHANGE. THE ONLY CONCERN FOR ANY PCPN DURING THIS PERIOD WILL BE DURING THE DAY MON IN THE NC/NE GA MOUNTAINS...WILL BE COLD ADVECTION...OROGRAPHICALLY INDUCED SHRA. WILL CONTINUE TO INCLUDE SLIGHT CHC POPS IN THEES AREAS. .LONG TERM /TUESDAY THROUGH SATURDAY/... THE MAJORITY OF THE LONG TERM IS DOMINATED BY A LARGE POLAR VORTEX ACROSS THE GREAT LAKES REGION. THE SE U.S. WILL BE ON THE BACK SIDE OF THIS SYSTEM...HENCE DRY NNW FLOW ALOFT. THE AIR MASS IS EXCEPTIONALLY DRY TUE-FRI...WITH MEAN RH AOB 20 PERCENT. WHAT A NICE CHANGE. THE DRY AIR MASS WILL ALLOW MIN TEMPS TO FALL TO NEAR OR BELOW NORMAL TEMPS...BUT WILL BE EVEN MORE NOTICEABLE IN CONTRAST TO THE RECENT EXCESSIVE HUMIDITY. MAX TEMPS WILL BE NEAR NORMAL WITH ABUNDANT SUNSHINE. THE NEXT CONCERN FOR PCPN COMES NEXT WEEKEND. THE GFS/ECMWF ARE IN GENERALLY IN GOOD AGREEMENT ON A PROGRESSIVE PATTERN IN PLACE FOR THE LATER HALF OF THE WEEK AND INTO EARLY OCTOBER WITH A FAIRLY DEEP UPPER TROUGH TRANSLATING ACROSS THE U.S. FROM WEST TO EAST...REACHING THE EASTERN STATES SAT-SUN. THIS SYSTEM APPEARS RELATIVELY WEAK COMPARED TO THE CURRENT SYSTEM...AND WITH LITTLE AIR MASS CHANGE IN ITS WAKE...AS THE PARENT UPPER LOW REMAINS IN THE WESTERN U.S. INSTABILITY IS NOT IMPRESSIVE AT THIS TIME...BUT LOW CHC POPS ARE WARRANTED. ALL-IN-ALL...EL NINO APPEARS TO BE IN FULL FORCE AS A VERY ACTIVE...PROGRESSIVE PATTERN SETS UP FOR EARLY OCTOBER...WITH A SERIES OF ACTIVE...IMPRESSIVE UPPER TROUGHS. 19 && .HYDROLOGY... AS NOTED ABOVE...MODEL QPF AMOUNTS OF 2-3 INCHES LOOK REASONABLE ACROSS N GA. GIVEN PERSISTENT SW-NE TRAINING OF ECHOES AND A LARGE SWATH OF PCPN STILL MOVING NE FROM CENTRAL AL...FLASH FLOODING APPEARS LIKELY...ESPECIALLY NORTH OF I-20. WILL CONTINUE WITH FFA AS ADVERTISED. WOULD EXPECT RENEWED AND EXPANDED CREEK...STREAM...AND RIVER FLOODING FOR SEVERAL DAYS. 19 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 66 81 59 81 52 / 100 10 5 10 0 ATLANTA 65 78 62 77 53 / 100 5 5 10 0 BLAIRSVILLE 61 72 53 69 46 / 100 5 10 20 5 CARTERSVILLE 62 77 55 76 48 / 100 5 10 10 0 COLUMBUS 69 83 63 84 58 / 90 10 0 5 0 GAINESVILLE 64 76 59 75 54 / 100 5 10 10 5 MACON 70 84 61 86 56 / 90 10 0 5 0 ROME 64 77 58 75 47 / 90 5 10 10 0 PEACHTREE CITY 65 79 58 78 51 / 100 5 0 10 0 VIDALIA 72 85 63 86 58 / 60 20 0 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE... DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GORDON...GWINNETT...HALL...HARALSON...HARRIS...HEARD... HENRY...JACKSON...JASPER...LAMAR...LUMPKIN...MADISON... MERIWETHER...MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...PAULDING...PICKENS...PIKE...POLK... ROCKDALE...SOUTH FULTON...SPALDING...TALBOT...TOWNS...TROUP... UNION...UPSON...WALKER...WALTON...WHITE...WHITFIELD. && 19
Hazardous weather outlook, Sep 26, 4:40 PM EDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 440 PM EDT SAT SEP 26 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271045- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 440 PM EDT SAT SEP 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS EVENING AND TONIGHT WIDESPREAD SHOWERS AND ISOLATED STRONG THUNDERSTORMS WITH HEAVY RAINFALL POSSIBLE. .SYNOPSIS... GEORGIA REMAINS IN A DEEP TROPICAL AIRMASS. LOW PRESSURE ALOFT HAS MOVED INTO THE UPPER MISSISSIPPI VALLEY...PUSHING A FRONTAL BOUNDARY ACROSS GEORGIA. A WEAK WEDGE-LIKE BOUNDARY IS ALSO PUSHING WESTWARD ACROSS THE STATE AND HAS INTERSECTED THE FRONT NEAR THE ATLANTA METRO AREA. .PRIMARY HAZARDS... HEAVY RAINFALL AND FLOODING WILL BE THE MAIN HAZARDS...ESPECIALLY ALONG AND JUST NORTH OF A LINE FROM COLUMBUS TO FORSYTH TO GAINESVILLE THIS EVENING. OCCASIONAL LIGHTNING AND GUSTY WINDS WILL ALSO BE POSSIBLE WITH SOME OF THE STRONGER STORMS. .DISCUSSION... THE ATMOSPHERE REMAINS VERY MOIST WITH PRECIPITABLE WATER VALUES NEAR 2 INCHES. SOILS ARE VERY SATURATED AFTER RECENT RAINFALL. ANY ADDITIONAL HEAVY RAIN WILL AGGRAVATE FLOODING THAT HAS ALREADY OCCURRING ALONG MANY CREEKS...STREAMS...RIVERS AND OTHER LOW LYING AREAS. A FLOOD WATCH REMAINS IN EFFECT. ALSO...THE UNSTABLE TROPICAL AIRMASS WILL ALLOW ISOLATED STRONG THUNDERSTORMS TO DEVELOP WITH FREQUENT LIGHTNING AND GUSTY WINDS. AS THE FRONT MOVES THROUGH THE STATE...IT WILL BRING A LINE OF STRONG THUNDERSTORMS ALONG WITH IT. THE HEAVIEST RAIN WILL BE ALONG WITH THE FRONT. AFTER THE FRONT PASSES...LIGHT SHOWERS WILL PREVAIL AND THE FLOODING THREAT WILL BEGIN TO DIMINISH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS CENTRAL SUNDAY MORNING...AND A CHANCE OF THUNDERSTORMS ON FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF HEAVY RAIN OR FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Sep 26, 4:56 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 456 PM EDT SAT SEP 26 2009 GAZ066-262200- 456 PM EDT SAT SEP 26 2009 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN TROUP COUNTY UNTIL 600 PM EDT... AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM HARRISONVILLE TO CANNONVILLE...MOVING NORTHEAST AT 15 MPH. WIND GUSTS OF 40 MPH WILL BE POSSIBLE AS THESE STORMS MOVE ACROSS TROUP COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CANNONVILLE...STATE LINE PARK...JONES CROSSROADS...HILLCREST...LONG CANE...ABBOTTSFORD...PIEDMONT HEIGHTS...WARES CROSSROADS...WEST POINT...HARRISONVILLE...BAUGHS CROSSROADS...SMITHS CROSSROAD...HOGANSVILLE...LAGRANGE AND BIG SPRINGS. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. 19
Local storm report, Sep 26, 4:57 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
457 PM EDT SAT SEP 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FLASH FLOOD 5 NNE HIRAM 33.95N 84.74W
09/26/2009 PAULDING GA PUBLIC
BISHOP CREEK OUT OF ITS BANKS AND THREATENING HOMES IN
BROOKS FARM AREA
&&
20Special weather statement, Sep 26, 5:12 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 512 PM EDT SAT SEP 26 2009 GAZ048-057-262215- 512 PM EDT SAT SEP 26 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN EASTERN HENRY AND NEWTON COUNTIES UNTIL 615 PM EDT... AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS COVERING MUCH OF NEWTON AND EASTERN HENRY COUNTY...MOVING NORTHEAST AT 30 MPH. RADAR RAINFALL ESTIMATES THAT 1.0 TO 1.5 INCHES OF RAIN MAY HAVE FALLEN ACROSS THIS AREA DURING THE PAST HOUR. THE GROUND IS TOTALLY SATURATED FROM RECENT HEAVY RAINFALL. ADDITIONAL HEAVY RAINFALL WILL RESULT IN ALMOST COMPLETE RUNOFF INTO AREA CREEKS...STREAMS...AND RIVERS. FLOODING OF LOW-LYING AND FLOOD PRONED AREAS IS LIKELY. FLOODING OF SOME ROADS...ESPECIALLY IN POOR DRAINAGE AREAS...IS LIKELY. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA THROUGH THE EVENING. 19
Special weather statement, Sep 26, 5:28 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 528 PM EDT SAT SEP 26 2009 GAZ066-078-262215- 528 PM EDT SAT SEP 26 2009 ...SIGNIFICANT WEATHER ALERT FOR MPH WINDS IN NORTHWEST HARRIS AND SOUTHERN TROUP COUNTIES UNTIL 615 PM EDT... AT 524 PM EDT/424 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM JONES CROSSROADS TO 6 MILES WEST OF WHITESVILLE-PINE LAKE...MOVING EAST AT 20 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS ACTIVITY...WHICH MAY BLOW DOWN SMALL TREES AND IMPACT SOME POWER LINES IN THE AREA. IN ADDITION...VERY HEAVY RAIN IS OCCURRING WITH THIS ACTIVITY. MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES IN THIS AREA WILL BE POSSIBLE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. 19
Special weather statement, Sep 26, 5:34 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 534 PM EDT SAT SEP 26 2009 GAZ067-262215- 534 PM EDT SAT SEP 26 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN MERIWETHER COUNTY UNTIL 615 PM EDT... AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM LONE OAK TO 20 MILES WEST OF DURAND...MOVING NORTHWEST AT 5 MPH. WIND GUSTS TO 40 MPH...FREQUENT CLOUD-TO-GROUND LIGHTNING...AND VERY HEAVY RAIN CAN BE EXPECTED WITH THIS ACTIVITY. LOCALIZED AREAS OF STREET FLOODING AND FLOODING OF LOW-LYING AND FLOOD PRONE AREAS WILL BE POSSIBLE DURING THE NEXT HOUR. IN ADDITION...WIND GUSTS UP TO 40 MPH MAY BLOW DOWN SMALL TREES AND IMPACT SOME POWER LINES IN THE AREA. 19
Special weather statement, Sep 26, 5:39 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 539 PM EDT SAT SEP 26 2009 GAZ025-027-036-037-047-049-059-262230- 539 PM EDT SAT SEP 26 2009 ...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS TO 45 MPH...VERY HEAVY RAIN...AND FREQUENT LIGHTNING IN JASPER...MORGAN...WALTON...OCONEE... CLARKE...MADISON AND JACKSON COUNTIES UNTIL 630 PM EDT... AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM NICHOLSON...TO NORTH HIGH SHOALS...TO BOSTWICK...TO EUDORA...MOVING EAST AT 25 MPH. WIND GUSTS TO 45 MPH WILL BE POSSIBLE WITH THIS ACTIVITY. THESE WINDS MAY BLOW DOWN SMALL TREES AND IMPACT POWER LINES IN THE AREA. VERY HEAVY RAIN IS LIKELY. THE GROUND IS TOTALLY SATURATED IN THE AREA AND ANY HEAVY RAINFALL WILL RESULT IN COMPLETE RUNOFF. FLOODING OF LOW-LYING...FLOOD PRONE...AND POOR DRAINAGE AREAS ON HIGHWAYS IS LIKELY. FREQUENT CLOUD-TO-GROUND LIGHTNING CAN ALSO BE EXPECTED. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 2:56 AM EDT | Flash Flood Warning | FFC | Murray, Whitfield | 6 hr |
| Sep 26, 9:15 AM EDT | Flash Flood Warning | FFC | Chattooga, Floyd, Gordon, Murray, Walker, Whitfield | 6 hr |
| Sep 26, 12:21 PM EDT | Flash Flood Warning | FFC | Catoosa, Chattooga, Dade, Floyd, Walker, Whitfield | 6 hr |
| Sep 26, 3:24 PM EDT | Areal Flood Warning | FFC | Gordon, Murray, Whitfield | 4 hr |
| Sep 26, 3:47 PM EDT | Flash Flood Warning | FFC | Carroll, Cherokee, Cobb, Douglas, Paulding | 6 hr |
| Sep 26, 4:20 PM EDT | Severe Thunderstorm Warning | FFC | Heard | 40 min |
| Sep 26, 5:00 PM EDT | Flash Flood Warning | FFC | DeKalb, Forsyth, Fulton, Gwinnett | 4 hr |
| Sep 26, 5:26 PM EDT | River Flood Warning | FFC | Gordon, Murray, Whitfield | 3 days |
| Sep 26, 6:20 PM EDT | Severe Thunderstorm Warning | FFC | Putnam | 40 min |
| Sep 26, 6:35 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jones | 40 min |
| Sep 26, 6:40 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Muscogee, Talbot | 39 min |
| Sep 26, 6:50 PM EDT | River Flood Warning | FFC | Murray, Whitfield | 44 hr |
| Sep 26, 6:50 PM EDT | River Flood Warning | FFC | Whitfield | 69 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.